Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 451, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2000, 6:58 PM CDT for Jasper County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 6:58 PM CDT (23:58 UTC)
- Expired
- Jul 20, 2000, 7:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Jasper County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:00 PM CDT | Thunderstorm Wind | Heidelberg, MS | Several trees were blown down causing minor damage. Several power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3314 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 202359 SVRJAN MSC061-210030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 658 PM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST JASPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 730 PM CDT * AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF HEIDELBmERG...MOVING EAST AT 20 MPH. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:35 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 20, 6:35 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 635 PM CDT THU JUL 20 2000 STORMS HAVE MOVED SE OUT OF THE WATCH AREA IN NE SECTIONS OF THE CWFA WHICH INCLUDED NOXUBEE/WINSTON COUNTIES NORTH TO WEBSTER/CLAY AND LOWNDES COUNTIES. LOW LEVELS BEHIND THE STORMS HAVE STABILIZED. SPS BEING DRAWN UP RIGHT NOW TO REMOVE WATCH HEADLINE IN ZONES FOR THAT AREA. OTHERWISE...BOUNDARY SEEN ON 88D MOVING SOUTH OF THE JACKSON METRO WITH WIDELY SCATTERED STORMS DEVELOPING ALONG IT FROM WEST OF NATCHEZ EAST TOWARDS LAUREL IN SE MISSISSIPPI. WILL GENERALLY HOLD EVENING POPS SOUTH AND EAST OF THIS BOUNDARY AND REMOVE POPS NORTHWEST OF IT FOR NOW. WILL UPDATE REST OF Z6ONES LATER THIS EVENING WHEN CONVECTION WINDS DOWN. .JAN... AR...NONE. LA...NONE. MS...NONE. 05/
In the hours before
Special weather statement, Jul 20, 6:30 PM CDT, 28 minutes before
MSZ028>033-037>039-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 630 PM CDT THU JUL 20 2000 SEVERE THUNDERSTORM WATCH 600 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTHEAST MISSISSIPPI. THE COUNTIES CANCELLED ARE: MONTGOMERY...WEBSTER...CLAY... LOWNDES...OKTIBBEHA...CHOCTAW...ATTALA...WINSTON...AND NOXUBEE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 24 min |
| Jul 20, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 45 min |
| Jul 20, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Jul 20, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 36 min |
| Jul 20, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 34 min |
| Jul 20, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 43 min |
| Jul 20, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 45 min |
| Jul 20, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 57 min |
| Jul 20, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 55 min |
| Jul 20, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 43 min |
| Jul 20, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 20 min |
| Jul 20, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 26 min |
| Jul 20, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 29 min |
| Jul 20, 5:03 PM CDT | Tornado Warning | JAN | Lowndes | 27 min |
| Jul 20, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 32 min |
| Jul 20, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 30 min |
| Jul 20, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.